Alert archive / Indiana / River Flood Warnings in 2011

River Flood Warning 243, NWS Indianapolis, IN

December 15, 2011Hamilton County, Madison County, Indiana

NWS Indianapolis, IN issued this river flood warning at Dec 15, 2011, 10:04 PM EST for Hamilton County, Madison County, Indiana. It took effect at Dec 16, 2011, 5:48 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2011, 10:04 PM EST (03:04 UTC)
In effect from
Dec 16, 2011, 5:48 AM EST
Expired
Dec 16, 2011, 8:33 AM EST
In force
3 hr
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Hamilton County, IN, Madison County, IN

The radar

The Indianapolis radar (KIND), 57 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Anderson (ANDI3). The gauge peaked at 9.49 ft at Dec 16, 2011, 9:00 AM EST.

actionminormoderate5101512/1612/17
Action stage
7.8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03348000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

312 
WGUS43 KIND 160304
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1004 PM EST THU DEC 15 2011

...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD 
WARNING FOR A PORTION OF THE FOLLOWING RIVER IN CENTRAL INDIANA... 

  WHITE RIVER...

.LOWLAND FLOODING IS EXPECTED TO DEVELOP ALONG THE WHITE RIVER IN 
CENTRAL INDIANA.  SIGNIFICANT FLOODING IS NOT EXPECTED.  MUCH OF 
INDIANA RECEIVED 1 TO NEARLY 3 INCHES OF RAINFALL ON WEDNESDAY.  
FLOODING WILL AFFECT SOME LOCAL AND STATE ROADS...LOW AGRICULTURAL 
LAND AND SOME RIVER PARKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO 
ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  RECREATIONAL AND
AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER 
CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC057-095-170304-
/O.NEW.KIND.FL.W.0243.111216T1048Z-111217T1330Z/
/ANDI3.1.ER.111216T1048Z.111216T1800Z.111217T0130Z.NO/
1004 PM EST THU DEC 15 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WHITE RIVER AT ANDERSON.
* FROM LATE TONIGHT TO SATURDAY MORNING.
* AT  7:00 PM THURSDAY THE STAGE WAS 8.9 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 10.3 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TOMORROW EVENING.
* AT 10.0 FEET...FLOODING OF EDGEWATER PARK JUST ACROSS FROM GAGE SITE
  BEGINS.  SOME LOW FARMLAND BEGINS TO FLOOD.  AT LEAST ONE LOW CITY 
  STREET BEGINS TO FLOOD.

$$
2 follow-up statements
178 
WGUS83 KIND 160315
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1015 PM EST THU DEC 15 2011

...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS IN
WESTERN...SOUTHERN AND CENTRAL INDIANA...

  EAST FORK WHITE RIVER...TIPPECANOE RIVER...WABASH RIVER...WHITE 
  RIVER...

.WIDESPREAD RIVER FLOODING WILL AFFECT MUCH OF NORTHERN INDIANA AND
PORTIONS OF SOUTHERN INDIANA THROUGH MONDAY.  MUCH OF INDIANA
RECEIVED 1 TO NEARLY 3 INCHES OF RAINFALL ON WEDNESDAY.

THE HIGHEST FLOOD LEVELS WILL BE ALONG THE WABASH RIVER IN WESTERN
INDIANA FROM LAFAYETTE TO TERRE HAUTE.  SIGNIFICANT RIVER FLOODING
WILL OCCUR IN THE LAFAYETTE AND COVINGTON AREAS BY SUNDAY.  FLOOD
LEVELS FROM MONTEZUMA TO TERRE HAUTE WILL BE A FEW FEET HIGHER THAN
LAST WEEK.

LOWLAND FLOODING WILL RETURN TO PORTIONS OF SOUTHERN INDIANA ALONG
THE WHITE AND EAST FORK WHITE RIVERS.  RIVER LEVELS WILL BE LOWER
THAN LAST WEEK.

FLOOD LEVELS ALONG THE WABASH AND WHITE RIVERS IN SOUTHWEST INDIANA
WILL CONTINUE TO SLOWLY RECEDE THROUGH THE WEEKEND.  HIGH RIVER 
LEVELS WILL CONTINUE THROUGH THE CHRISTMAS HOLIDAY IN SOUTHWEST INDIANA.

RIVER FLOODING WILL CLOSE NUMEROUS LOCAL RIVER ROADS AND A FEW STATE
ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO 
ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  RECREATIONAL AND
AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER 
CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC045-121-157-165-171-170315-
/O.CON.KIND.FL.W.0213.000000T0000Z-000000T0000Z/
/LAFI3.2.ER.111129T2039Z.111217T0000Z.000000T0000Z.NO/
1015 PM EST THU DEC 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT LAFAYETTE.
* UNTIL FURTHER NOTICE.
* AT  9:30 PM THURSDAY THE STAGE WAS 17.5 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.2 FEET BY 
  TOMORROW EVENING THEN BEGIN FALLING.
* AT 20.0 FEET...EXTENSIVE FLOODING INCREASES. FLOOD WATERS BEGIN TO 
  COVER STAIR ROAD LOCATED ON THE SOUTHEAST SIDE OF THE RIVER JUST 
  OFF SR 225 IN NE TIPPECANOE COUNTY.  LOW PORTIONS OF BARTON BEACH 
  RD IS FLOODED. SEVERAL RIVER RESIDENCES ARE NEARLY ISOLATED BY HIGH
  WATER. RIVER RESIDENCES NEAR INTERSTATE 65 ARE AFFECTED BY HIGH 
  WATER. RIVER ROAD NEAR WABASH VALLEY HOSPITAL FLOODS.  LOCAL ROADS 
  BEGIN TO FLOOD IN THE GRANVILLE BRIDGE AREA. RIVER RESIDENTS BECOME
  CONCERNED.

$$

INC045-121-165-171-170314-
/O.EXT.KIND.FL.W.0214.000000T0000Z-111223T1330Z/
/CVGI3.3.ER.111130T0755Z.111205T1945Z.111223T0130Z.NO/
1015 PM EST THU DEC 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT COVINGTON.
* UNTIL FRIDAY DECEMBER 23.
* AT  7:45 PM THURSDAY THE STAGE WAS 17.5 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.0 FEET BY 
  SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY 
  EVENING.
* AT 24.0 FEET...BASEMENT FLOODING BEGINS IN 10-12 COTTAGES.  THE 
  APPROACH TO "NEW" BRIDGE DOWNSTREAM OF STATE ROAD 28 IN ATTICA 
  FLOODS.

$$

INC121-165-167-170314-
/O.CON.KIND.FL.W.0215.000000T0000Z-111225T1312Z/
/MTZI3.1.ER.111129T1926Z.111220T0000Z.111225T0112Z.NO/
1015 PM EST THU DEC 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT MONTEZUMA.
* UNTIL SUNDAY DECEMBER 25.
* AT  8:00 PM THURSDAY THE STAGE WAS 18.9 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.9 FEET BY 
  MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  EVENING.
* AT 20.0 FEET...PARK IN SOUTHERN MONTEZUMA BEGINS TO FLOOD.  HIGHER 
  BOTTOMLANDS BEGIN TO FLOOD.  WATER BACKS UP MOST LOCAL TRIBUTARIES.
  RIVER WATER IS AT THE TOP OF SOME PRIVATE LEVEES.  LOWEST COUNTY 
  ROADS BEGIN TO FLOOD.  PARK COUNTY ROAD 75 WEST BEGINS TO FLOOD.

$$

INC121-165-167-170314-
/O.CON.KIND.FL.W.0236.000000T0000Z-111224T0224Z/
/CLNI3.1.ER.000000T0000Z.111220T0000Z.111223T1424Z.NO/
1015 PM EST THU DEC 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT CLINTON.
* UNTIL FRIDAY DECEMBER 23.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 21.9 
  FEET MONDAY EVENING.
* AT 22.0 FEET...LOW AREAS OF RIVER PARK AT CLINTON FLOODS.  HIGHER 
  COUNTY ROADS AND BOTTOMLANDS BEGIN TO FLOOD.

$$

ILC023-033-INC153-167-170314-
/O.CON.KIND.FL.W.0217.000000T0000Z-000000T0000Z/
/HUFI3.1.ER.111130T0232Z.111221T0000Z.000000T0000Z.NO/
1015 PM EST THU DEC 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT TERRE HAUTE.
* UNTIL FURTHER NOTICE.
* AT  9:00 PM THURSDAY THE STAGE WAS 16.2 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.9 FEET BY 
  TUESDAY EVENING THEN BEGIN FALLING.
* AT 20.0 FEET...ACCESS TO NORTH LAKE AND IZAAK WALTON AREAS NEARLY 
  IMPOSSIBLE BY LAND VEHICLES.  SOUTH LAKE AREA AND 10 HOMES NEAR 
  FORT HARRISON COUNTRY CLUB BEGIN TO FLOOD.  WATER IS AT CRITICAL 
  STAGE FOR A FEW AGRICULTURAL LEVEES.

$$

ILC033-101-INC083-153-170314-
/O.CON.KIND.FL.W.0218.000000T0000Z-000000T0000Z/
/HUTI2.1.ER.000000T0000Z.111222T1800Z.000000T0000Z.NO/
1015 PM EST THU DEC 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT HUTSONVILLE.
* UNTIL FURTHER NOTICE.
* AT  8:00 AM THURSDAY THE STAGE WAS 20.0 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.6 FEET BY 
  THURSDAY EARLY AFTERNOON THEN BEGIN FALLING.
* AT 22.0 FEET...RIVER CABINS BECOME ISOLATED.  BASEMENT FLOODING 
  BEGINS IN HUTSONVILLE.  EXTENSIVE AGRICULTURAL FLOODING IS IN 
  PROGRESS.  HIGHER ILLINOIS RURAL ROADS IN EASTERN CLARK AND 
  CRAWFORD COUNTIES FLOOD.

$$

ILC033-101-INC083-153-170314-
/O.CON.KIND.FL.W.0219.000000T0000Z-000000T0000Z/
/RVTI3.1.ER.111130T1306Z.111223T0600Z.000000T0000Z.NO/
1015 PM EST THU DEC 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT RIVERTON.
* UNTIL FURTHER NOTICE.
* AT 10:00 PM THURSDAY THE STAGE WAS 18.7 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.4 FEET BY 
  EARLY FRIDAY MORNING THEN BEGIN FALLING.
* AT 20.7 FEET...LEAVERTON PARK AT PALESTINE, ILLINOIS EXTENSIVELY 
  FLOODING INCLUDING THE CAMPGROUND AREA.  RODEO AREA STILL DRY AT 
  THIS LEVEL. MOST IF NOT ALL LOCAL UNIMPROVED ROADS LEADING TO THE 
  WABASH RIVER IN THE PALESTINE AREA ARE IMPASSABLE BY ANY LAND 
  VEHICLE.  EXTENSIVE BACKWATER FLOODING OF MINNOW SLOUGH...SUGAR 
  CREEK AND LAMOTTE CREEK IN PALESTINE AREA. NUMEROUS RIVER CABINS 
  SURROUNDED BY WATER ACROSS THE RIVER FROM MEROM BLUFF. BACKYARDS OF
  A FEW RESIDENCES SOUTHEAST OF PALESTINE ALONG EAST RIVER RD FLOOD.

$$

ILC101-185-INC083-170314-
/O.CON.KIND.FL.W.0223.000000T0000Z-000000T0000Z/
/VCNI3.1.ER.111206T1930Z.111224T0600Z.000000T0000Z.UU/
1015 PM EST THU DEC 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT VINCENNES.
* UNTIL FURTHER NOTICE.
* AT  9:45 PM THURSDAY THE STAGE WAS 16.9 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.2 FEET BY 
  EARLY SATURDAY MORNING.  ADDITIONAL RISES MAY BE POSSIBLE 
  THEREAFTER.
* AT 18.0 FEET...AGRICULTURAL LANDS AND SOME OIL FIELDS FLOOD.  
  SEVERAL TOWNSHIP ROADS ABOUT 1.25 MILES SOUTH OF ST. FRANCESVILLE 
  AND RIVER ROAD BETWEEN BILLETT ROAD AND LINCOLN MEMORIAL BRIDGE IN 
  LAWRENCE COUNTY ARE FLOODED.  EXTENSIVE FLOODING OF KIMMELL PARK AT
  VINCENNES.

$$

ILC047-059-185-193-INC051-083-129-170314-
/O.EXT.KIND.FL.W.0220.000000T0000Z-111226T0900Z/
/MCRI2.1.ER.111202T2330Z.111211T2300Z.111225T2100Z.NO/
1015 PM EST THU DEC 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT MOUNT CARMEL.
* UNTIL MONDAY DECEMBER 26.
* AT  7:00 PM THURSDAY THE STAGE WAS 22.6 FEET. 
* FLOOD STAGE IS 19.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY AFTERNOON.
* AT 22.9 FEET...WATER BEGINS TO FLOW OVER RIVER ROAD JUST NORTH OF 
  FIFTH STREET IN THE MOUNT CARMEL AREA.

$$

INC071-093-175-170314-
/O.EXT.KIND.FL.W.0237.111216T1800Z-111220T1115Z/
/SERI3.1.ER.111216T1800Z.111218T0600Z.111219T2315Z.NO/
1015 PM EST THU DEC 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK WHITE RIVER AT SEYMOUR.
* FROM FRIDAY AFTERNOON TO TUESDAY MORNING.
* AT  9:00 PM THURSDAY THE STAGE WAS 9.9 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 14.9 FEET BY EARLY SUNDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY EVENING.
* AT 15.0 FEET...LOWLAND AGRICULTURAL FLOODING IN PROGRESS.  COUNTY 
  ROAD 725 N (NEAR ROCKFORD) FLOODS.  INDIANA 258 EAST OF CORTLAND 
  MAY FLOOD.

$$

INC057-095-170314-
/O.CON.KIND.FL.W.0243.111216T1048Z-111217T1330Z/
/ANDI3.1.ER.111216T1048Z.111216T1800Z.111217T0130Z.NO/
1015 PM EST THU DEC 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT ANDERSON.
* FROM LATE TONIGHT TO SATURDAY MORNING.
* AT  7:00 PM THURSDAY THE STAGE WAS 8.9 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 10.3 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TOMORROW EVENING.
* AT 10.0 FEET...FLOODING OF EDGEWATER PARK JUST ACROSS FROM GAGE SITE
  BEGINS.  SOME LOW FARMLAND BEGINS TO FLOOD.  AT LEAST ONE LOW CITY 
  STREET BEGINS TO FLOOD.

$$

INC055-119-170314-
/O.EXT.KIND.FL.W.0238.111216T1342Z-111220T2221Z/
/SPNI3.1.ER.111216T1342Z.111218T1800Z.111220T1021Z.NO/
1015 PM EST THU DEC 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT SPENCER.
* FROM FRIDAY MORNING TO TUESDAY AFTERNOON.
* AT  9:30 PM THURSDAY THE STAGE WAS 11.9 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 16.4 FEET BY SUNDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TUESDAY MORNING.
* AT 16.3 FEET...COUNTY LINE ROAD SOUTH OF GOSPORT BEGINS TO FLOOD.

$$

INC027-055-083-170314-
/O.EXT.KIND.FL.W.0239.111216T0800Z-000000T0000Z/
/ELLI3.1.ER.111216T0800Z.111218T0000Z.000000T0000Z.NO/
1015 PM EST THU DEC 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT ELLISTON.
* FROM LATE TONIGHT UNTIL FURTHER NOTICE.
* AT  8:00 AM THURSDAY THE STAGE WAS 14.4 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 22.3 FEET BY EARLY SUNDAY MORNING.
* AT 23.0 FEET...EXTENSIVE FLOODING OF AGRICULTURAL LANDS BEGIN.

$$

INC027-055-083-170314-
/O.EXT.KIND.FL.W.0240.111216T0600Z-000000T0000Z/
/NWBI3.1.ER.111216T0600Z.111218T0600Z.000000T0000Z.NO/
1015 PM EST THU DEC 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT NEWBERRY.
* UNTIL FURTHER NOTICE.
* AT  9:00 PM THURSDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND 
  CONTINUE TO RISE TO NEAR 16.9 FEET BY SUNDAY MORNING.
* AT 17.0 FEET...FLOOD WATERS BLOCKS ACCESS AND BEGINS TO SURROUND 
  ABOUT 5 TO 10 RIVER CABINS ON SOUTH SIDE OF THE RIVER JUST 
  SOUTHWEST OF NEWBERRY.

$$

INC027-051-083-125-170314-
/O.EXT.KIND.FL.W.0241.111216T1638Z-000000T0000Z/
/FREI3.1.ER.111216T1638Z.111219T0000Z.000000T0000Z.NO/
1015 PM EST THU DEC 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT EDWARDSPORT.
* FROM FRIDAY MORNING UNTIL FURTHER NOTICE.
* AT  4:10 PM THURSDAY THE STAGE WAS 12.1 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND 
  CONTINUE TO RISE TO NEAR 18.9 FEET BY EARLY MONDAY MORNING.
* AT 18.6 FEET...DURING JUNE 2010 AND MARCH 2011 HIGH WATER...INDOT 
  CLOSED SR 358 BETWEEN SR 67 AT EDWARDSPORT TO SR 57 AT PLAINVILLE.
  SR 358 FLOODS ON THE EAST SIDE OF THE RIVER BETWEEN THE LEVEES.

$$

ILC185-INC027-051-083-125-170314-
/O.CON.KIND.FL.W.0210.000000T0000Z-000000T0000Z/
/PTRI3.1.ER.111130T0010Z.111209T0530Z.000000T0000Z.NO/
1015 PM EST THU DEC 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT PETERSBURG.
* UNTIL FURTHER NOTICE.
* AT  9:30 PM THURSDAY THE STAGE WAS 18.8 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.2 FEET BY 
  SATURDAY EARLY AFTERNOON THEN BEGIN FALLING.
* AT 19.0 FEET...LOW BOTTOMLANDS FLOOD AND FLOODING BEGINS ON HIGHER 
  BOTTOMLANDS.  STATE ROAD 257 MAY BEGIN TO FLOOD IF SHOALS GAGE 
  READING IS OVER 17 FEET.  PRIVATE LEVEES MAY BE OVERTOPPED IN MANY 
  CASES.

$$

ILC185-INC051-083-170314-
/O.CON.KIND.FL.W.0211.000000T0000Z-000000T0000Z/
/HAZI3.1.ER.000000T0000Z.111213T1030Z.000000T0000Z.NO/
1015 PM EST THU DEC 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT HAZLETON.
* UNTIL FURTHER NOTICE.
* AT  7:11 AM THURSDAY THE STAGE WAS 21.0 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 18.0 FEET 
  BY SATURDAY MORNING.
* AT 22.0 FEET...IN AGRICULTURAL SEASON, EXTENSIVE FLOODING OF 
  BOTTOMLANDS AND SOME OF THE HIGHER BOTTOMLANDS IS IN PROGRESS.  
  HIGH WATER SURROUNDS RESIDENTS IN RIVER CABINS.  OIL FIELDS AND 
  LOCAL ROADS FLOOD.

$$

INC015-157-181-170314-
/O.EXT.KIND.FL.W.0235.000000T0000Z-111217T2000Z/
/DLPI3.1.ER.111215T1355Z.111216T0600Z.111217T1400Z.NO/
1015 PM EST THU DEC 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE TIPPECANOE RIVER NEAR DELPHI.
* UNTIL SATURDAY AFTERNOON.
* AT  9:30 PM THURSDAY THE STAGE WAS 9.2 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.5 FEET BY AFTER
  MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE LATE 
  SATURDAY MORNING.
* AT 10.5 FEET...EXTENSIVE LOWLAND FLOODING IN PROGRESS.  ADDITIONAL 
  LOCAL ROADS BEGIN TO FLOOD.  WATER LEVELS BECOMING DANGEROUS AS 
  PROPERTY DAMAGE MAY BEGIN AND A FEW EVACUATION MAY BE NECESSARY.

$$
069 
WGUS83 KIND 161333
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
833 AM EST FRI DEC 16 2011

......THE FLOOD WARNING IS NO LONGER IN EFFECT FOR PORTIONS OF THE 
FOLLOWING RIVERS IN INDIANA...

  WHITE RIVER...


.THE WHITE RIVER AT ANDERSON WILL CREST BELOW FLOOD STAGE BY FRIDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT TO FLOOD DEBRIS ON PREVIOUSLY FLOODED ROADS.  KEEP CHILDREN 
AWAY FROM FLOODED AREAS.  RECREATIONAL AND AGRICULTURAL INTERESTS 
SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC057-095-161403-
/O.CAN.KIND.FL.W.0243.000000T0000Z-111217T1330Z/
/ANDI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
833 AM EST FRI DEC 16 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE WHITE RIVER AT ANDERSON.
* AT  7:00 AM FRIDAY THE STAGE WAS 9.5 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 9.6 FEET THIS 
  AFTERNOON.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Dec 15, 9:11 PM EST, 53 minutes earlier.

Area forecast discussion, Dec 15, 9:11 PM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
911 PM EST THU DEC 15 2011

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...

MORE SEASONABLE WEATHER IS IN STORE STARTING TONIGHT AS HIGH
PRESSURE BUILDS IN FROM THE PLAINS IN THE WAKE OF THE STRONG COLD
FRONT THAT MOVED ACROSS CENTRAL INDIANA THIS MORNING AND AFTERNOON.
IN ADDITION...IT SHOULD BE DRY THROUGH SUNDAY NIGHT. THEN...EXPECT A
RAINY PERIOD WITH POSSIBLY SNOW MIXED IN AT TIMES THROUGH MIDWEEK
WITH ABOVE NORMAL TEMPERATURES THROUGH THURSDAY AS A PAIR OF SYSTEMS
IMPACT THE LOWER GREAT LAKES AND OHIO VALLEY.

&&

.NEAR TERM /TONIGHT/...

THE MAIN CHALLENGE TO THE FORECAST TONIGHT WILL BE HOW MUCH IF ANY
CLEARING WE SEE ALONG WITH ASSOCIATED LOW TEMPERATURES. MODELS AGREE
ON HIGH PRESSURE ACROSS THE PLAINS BUILDING EAST ACROSS THE OHIO
VALLEY IN THE WAKE OF THE STRONG COLD FRONT CURRENTLY ACROSS
SOUTHEASTERN INDIANA. VISIBLE SATELLITE LOOP WAS CURRENTLY SHOWING
ONLY A FEW BREAKS IN THE OVERCAST ACROSS SOUTHERN PARTS OF CENTRAL
INDIANA WITH THICK CUMULUS FIELD ALL THE WAY UP INTO THE WESTERN
GREAT LAKES. MODELS GENERALLY AGREE ON DRIER LOW LEVEL AIR BUILDING
IN FROM MISSOURI AND THE PLAINS...HOWEVER MODEL SOUNDINGS ARE
HOLDING ON TO SOME LOW LEVEL MOISTURE AND ALSO REVEAL AN INVERSION
WHICH MANY TIMES CAN LEADING TO DELAYED CLEARING THIS TIME OF YEAR.
STILL...WITH MODELS SUGGESTING DECENT DRYING AND ADJACENT OFFICES
BUYING INTO IT...WILL GO WITH SOME BUT NOT COMPLETE CLEARING IN THE
SKY GRIDS. THIS TRANSLATES INTO SLIGHTLY MORE CLOUD COVER THAN THE
12Z ALLBLEND. THIS SCENARIO WOULD SUGGEST SIMILAR MOS LOOKS OK WITH
OVERNIGHT LOWS IN THE MID 20S NORTH TO LOWER 30S SOUTH. WINDS WILL
GRADUALLY WEAKEN TONIGHT AS THE FRONT MOVES AWAY AND THE PRESSURE
GRADIENT RELAXES. STILL LOOKS LIKE NORTHWEST WINDS 10 TO 15 KNOTS
AND GUSTING TO 25 KNOTS THROUGH LATE EVENING BEFORE FALLING TO
AROUND 5 KNOTS TOWARDS DAYBREAK.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...

HIGH PRESSURE WILL DOMINATE THE SHORT TERM AND SHOULD KEEP IT DRY
WITH SEASONABLE TEMPERATURES THROUGH SATURDAY AND SLIGHTLY ABOVE
NORMAL TEMPERATURES BY SUNDAY AS THE CENTER OF HIGH PRESSURE SHIFTS
EAST TO THE APPALACHIANS ALLOWING A SOUTHWESTERLY COMPONENT TO THE
WINDS. MODELS CONTINUE TO KEEP QPF SOUTH OF THE OHIO RIVER ON FRIDAY
AS A UPPER DISTURBANCE CURRENTLY ACROSS NEW MEXICO LIFTS NORTHEAST
AND ACROSS THE OHIO RIVER. SO...PREFER TO KEEP POPS OUT OF OUR SOUTH
FOR NOW...AND THIS MATCHES UP WELL WITH THE ADJACENT OFFICES.
OVERALL...MODELS ARE SIMILAR IN SURFACE AND UPPER FEATURES...AND SO
A BLEND LOOKS GOOD. COULD SEE A FAIR AMOUNT OF HIGH CLOUDS ON FRIDAY
AHEAD OF THE UPPER WAVE AND MID AND HIGH CLOUDS ON SATURDAY. SIMILAR
BLEND LOOKS OK ON TEMPERATURES BASED ON LOW LEVEL THERMAL PROGS AND
EXPECTED CLOUD COVER.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...

STILL A LOT OF UNCERTAINTY ON HOW AN UPPER LOW WILL EJECT OUT OF THE
SOUTHWESTERN STATES AND THEN MOVE ACROSS OUR AREA EARLY NEXT WEEK.
00Z ECMWF IS SLOWER THAN THE 12Z GFS AND GFS ENSEMBLE MEAN. GIVEN
THE UNCERTAINTY...WILL STAY PRETTY CLOSE TO THE ALL-BLEND
INITIALIZATION FOR THE EXTENDED FORECAST.

THUS CHANCES FOR PRECIPITATION WILL BEGIN MONDAY AND NOW CONTINUE
INTO WEDNESDAY. HOWEVER CHANCES WEDNESDAY ARE SMALL AS THE SYSTEM
SHOULD STILL BE EXITING THE AREA AROUND THEN. LOOKS LIKE THE
PRECIPITATION WILL BE RAIN FOR MUCH OF THE PERIOD...BUT AS COLD AIR
WORKS IN TUESDAY NIGHT AND WEDNESDAY THERE COULD BE A MIX OF RAIN
AND SNOW.

TEMPERATURES WILL GENERALLY BE A LITTLE ABOVE AVERAGE.

&&

.AVIATION /DISCUSSION FOR THE 16/03Z TAF UPDATE/...

UPDATE...
NO CHANGES.

PREVIOUS DISCUSSION...
LATEST WV/IR SAT IMAGERY IS SHOWING A PERSISTENT STRATOCU DECK
ACROSS TAF SITES. AS A RESULT...BACKED UP TIMING OF VFR CONDITIONS
BY A FEW HOURS...PROBABLY WON/T SEE SOME BREAKS IN THE CLOUDS
UNTIL FRI 02-04Z. UNTIL THEN...MVFR CONDITIONS WILL CONTINUE. WEST
WINDS ARE ALSO BEING PERSISTENT WITH GUSTS OUT TO 30 KTS...AND
SUSTAINED SPEEDS BETWEEN 14-18 KTS. THESE SHOULD FINALLY WEAKEN
OVER THE COURSE OF THE NEXT FEW HOURS.

FURTHER OUT...AFTER VFR CONDITIONS RETURN...THEY WILL PREVAIL
THROUGH REMAINDER OF TAF PERIOD AS HIGH PRESSURE BUILDS INTO TAF
SITES. WINDS WILL BECOME NORTHERLY TONIGHT AND WILL RELAX TO 5 TO
8 KTS SUSTAINED.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...MK
NEAR TERM...MK
SHORT TERM...MK
LONG TERM....50
AVIATION...TDUD
Hazardous weather outlook, Dec 15, 9:42 PM EST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
942 PM EST THU DEC 15 2011

INZ036-045-052>057-061>065-069>072-161100-
MONTGOMERY-PUTNAM-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-GREENE-
MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-JENNINGS-
942 PM EST THU DEC 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: RESIDUAL FLOODING IS POSSIBLE. WIND GUSTS TO 30 MPH
REMAIN POSSIBLE THROUGH MIDNIGHT.

HAZARDS: RESIDUAL FLOODING IS POSSIBLE IN LOW LYING AND POOR
DRAINAGE AREAS. WIND GUSTS TO 30 MPH WILL CONTINUE THROUGH
MIDNIGHT.

TIMING: RESIDUAL FLOODING WILL CONTINUE OVERNIGHT.

DISCUSSION: HIGH PRESSURE WILL EXPAND INTO THE REGION OVERNIGHT...
WITH SKIES CLEARING AND WINDS DIMINISHING AFTER MIDNIGHT.

RIVER FLOODING CONTINUES ACROSS AREA RIVERS DUE TO PRIOR RAINFALL.
PLEASE SEE THE LATEST HYDROLOGIC STATEMENTS FOR MORE DETAILED
RIVER FLOODING INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH
THE WEEKEND. A LOW PRESSURE SYSTEM MAY APPROACH THE AREA FROM THE
SOUTHWEST EARLY NEXT WEEK. THERE IS A CHANCE OF A RAIN OR SNOW MIX
WHICH COULD IMPACT CENTRAL INDIANA TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028-029-035-043-044-051-060-067-068-161100-
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-
KNOX-DAVIESS-
942 PM EST THU DEC 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: RIVER FLOOD WARNINGS REMAIN IN EFFECT. WIND GUSTS TO 30 MPH
REMAIN POSSIBLE THROUGH MIDNIGHT.

HAZARDS: RIVER FLOODING WILL CONTINUE AT MANY LOCATIONS ALONG THE
WABASH...WHITE...EAST FORK WHITE AND MUSCATATUCK RIVERS. WIND
GUSTS TO 30 MPH REMAIN POSSIBLE THROUGH MIDNIGHT.

TIMING: FLOODING ONGOING. WIND GUSTS TO 30 MPH THROUGH MIDNIGHT.

DISCUSSION: HIGH PRESSURE WILL EXPAND INTO THE REGION OVERNIGHT...
WITH SKIES CLEARING AND WINDS DIMINISHING AFTER MIDNIGHT.

RIVER FLOODING CONTINUES ACROSS AREA RIVERS DUE TO PRIOR RAINFALL.
PLEASE SEE THE LATEST HYDROLOGIC STATEMENTS FOR MORE DETAILED
RIVER FLOODING INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: AREA RIVER LEVELS CONTINUE TO FALL WITH FLOODING EXPECTED
TO COME TO AN END AT MOST LOCATIONS BY LATE IN THE WEEK. COLDER AND
DRIER CONDITIONS EXPECTED FOR THE REST OF THE WEEK. A RETURN TO
RAINFALL IS POSSIBLE EARLY NEXT WEEK.

DISCUSSION: HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH
THE WEEKEND. A LOW PRESSURE SYSTEM MAY APPROACH THE AREA FROM THE
SOUTHWEST EARLY NEXT WEEK. THERE IS A CHANCE OF A RAIN OR SNOW MIX
WHICH COULD IMPACT CENTRAL INDIANA TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ030-031-037>042-046>049-161100-
CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-
HENDRICKS-MARION-HANCOCK-HENRY-
942 PM EST THU DEC 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: RESIDUAL FLOODING IS POSSIBLE. WIND GUSTS TO 30 MPH
REMAIN POSSIBLE THROUGH MIDNIGHT.

HAZARDS: RESIDUAL FLOODING WILL CONTINUE IN LOW LYING AREAS...
POOR DRAINAGE AREAS...AND ALONG SOME CREEKS AND STREAMS. WIND
GUSTS TO 30 MPH REMAIN POSSIBLE THROUGH MIDNIGHT.

TIMING: RESIDUAL FLOODING WILL CONTINUE OVERNIGHT.

DISCUSSION: HIGH PRESSURE WILL EXPAND INTO THE REGION
OVERNIGHT...WITH SKIES CLEARING AND WINDS DIMINISHING AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH
THE WEEKEND. A LOW PRESSURE SYSTEM MAY APPROACH THE AREA FROM THE
SOUTHWEST EARLY NEXT WEEK. THERE IS A CHANCE OF A RAIN OR SNOW MIX
WHICH COULD IMPACT CENTRAL INDIANA TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 8:51 PM ESTRiver Flood WarningINDCarroll, Tippecanoe, White14 hr
Dec 15, 9:59 PM ESTAreal Flood AdvisoryINDDelaware, Hamilton, Howard, Madison, Randolph, Tipton10 hr
Dec 16, 10:17 AM ESTRiver Flood WarningINDJackson, Lawrence, Washington6 days

Nearby

River Flood Warnings in Indiana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.